Diabetes Insipidus Can Occur After Stopping Vasopressin

This article originally appeared here.
Share this content:
Diabetes Insipidus Can Occur After Stopping Vasopressin
Diabetes Insipidus Can Occur After Stopping Vasopressin

FRIDAY, Sept. 22, 2017 (HealthDay News) -- Although rare, diabetes insipidus (DI) can occur following discontinuation of vasopressin infusion for septic shock, according to a case study published online Sept. 11 in the Journal of Clinical Pharmacy & Therapeutics.

H. Rana, M.D., from the Montefiore Medical Center in Bronx, N.Y., and colleagues present a case of DI following discontinuation of vasopressin infusion for septic shock.

The authors describe a 54-year-old man who presented with pneumonia progressing to septic shock, requiring norepinephrine and vasopressin for refractory hypotension. On three separate occasions the patient developed polyuria and severe hypernatremia upon discontinuation of vasopressin, with prompt recovery upon its resumption.

"The occurrence of DI upon the discontinuation of vasopressin infusion in critically ill patients appears to be rare, but its incidence may be underestimated due to a paucity of published reports. Patients with acute neurologic or neurosurgical conditions, and patients in septic shock, represent all cases reported to date," the authors write. "The actual incidence of this phenomenon, as well as its underlying mechanism, remains to be elucidated."

Abstract
Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease

More in Home

Lyme-Bearing Ticks More Widespread in U.S. Than Thought

Lyme-Bearing Ticks More Widespread in U.S. Than Thought

Disease-carrying ticks were detected in 83 counties where they'd never been found before

Availability of Generic Antivirals for Hepatitis B Increasing

Availability of Generic Antivirals for Hepatitis B Increasing

Drop in median price of WHO-prequalified generic tenofovir from $208 to $32 from 2004 to 2016

Visual Function Deficits Up in Developmental Dyslexia

Visual Function Deficits Up in Developmental Dyslexia

Increased prevalence of deficits in visual function versus typically developing school-age children

is free, fast, and customized just for you!




Already a member?

Sign In Now »